Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2019

Severe Thunderstorm Warning 190, NWS Tulsa, OK

June 1, 2019Craig County, Nowata County, Oklahoma

NWS Tulsa, OK issued this severe thunderstorm warning at Jun 1, 2019, 4:23 PM CDT for Craig County, Nowata County, Oklahoma. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 1, 2019, 4:23 PM CDT (21:23 UTC)
Expired
Jun 1, 2019, 5:02 PM CDT
In force
39 min
Issued by
NWS Tulsa, OK
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Craig County, OK, Nowata County, OK

The radar

The Tulsa radar (KINX), 69 km from the middle of the area, began a volume at 21:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 9.4 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2019-06-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 199 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2019-06-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 131 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
199 J/kg
Mixed-layer CIN
-81 J/kg
Mixed-layer LCL
1457 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
131 m²/s²
0-3 km storm-relative helicity
127 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 1, 3:32 PM CDT, 51 minutes earlier.

Area forecast discussion, Jun 1, 3:32 PM CDT, 51 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
332 PM CDT Sat Jun 1 2019

.DISCUSSION...
Thunderstorm complex which has persisted through western and
central OK today continues to spread toward SE OK w/ additional
convection developing on the northern flank across NE OK.
Additional isolated storms are likely along the synoptic frontal
zone across southern KS into western MO later this afternoon.
Strong instability is in place across NE OK however winds aloft
remain rather weak. This should favor multicell storms with
isolated svr potential mainly in the form of locally damaging
winds. Coverage of storms will diminish this evening with
attention then being on the progression of storms moving eastward
from the High Plains.

Storms may be ongoing early Sunday with further development during
the day as the weak cold front sags further southward into the
forecast area. Plentiful moisture and a prevailing sfc boundary
will suffice to maintain widespread and prolonged chances of
storms through early next week. The upper low currently off the
California coast will slowly progress eastward and begin to
influence the region by mid week. This will coincide with an
influx of tropical moisture and further increase convective
coverage. By late next week the upper low could move east of the
region and offer the potential for a drier period. Throughout the
week there remains the potential for locally heavy rainfall
amounts. Given the antecedent conditions this could result in
rapid onset flooding.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   67  82  66  80 /  40  50  50  60
FSM   68  86  68  80 /  10  40  50  50
MLC   67  83  68  82 /  30  40  50  60
BVO   64  80  65  79 /  30  50  40  50
FYV   64  81  64  76 /  20  40  50  40
BYV   65  81  62  75 /  20  40  40  40
MKO   67  82  67  80 /  20  50  50  60
MIO   64  81  63  77 /  30  50  40  50
F10   66  82  67  81 /  30  50  50  60
HHW   69  85  70  85 /  30  40  40  60

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...None.
AR...None.
&&

LONG TERM....07
Hazardous weather outlook, Jun 1, 12:52 PM CDT, 3 hours 31 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
1252 PM CDT Sat Jun 1 2019

ARZ001-002-010-011-019-020-029-OKZ049-053>076-021015-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
1252 PM CDT Sat Jun 1 2019

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...This Afternoon and Tonight.

SEVERE THUNDERSTORM.
	RISK...Limited.
	AREA...Northeast Oklahoma.
	ONSET...Late afternoon...early evening.

FLASH FLOOD.
	RISK...Limited.
	AREA...Northeast Oklahoma.
	ONSET...This evening...overnight.

DISCUSSION...
Scattered strong to severe thunderstorms are expected to develop
north and west of the area by late afternoon or early evening. This
activity may move into portions of northeast Oklahoma this evening
and continue into the overnight hours with a limited severe threat.
Damaging winds will be possible in the stronger storms and to a
lesser extent large hail. Brief heavy rainfall could also cause
localized flooding.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Local Spotter Activation May Be Needed.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.
SUNDAY AND MONDAY...Thunderstorm...Heavy Rain Potential.
TUESDAY...Thunderstorm Potential.
WEDNESDAY AND THURSDAY...Thunderstorm...Heavy Rain Potential.
FRIDAY...Thunderstorm Potential.

EXTENDED DISCUSSION...
Thunderstorm chances will continue for much of the week as a series
of upper level disturbances traverse the region in southwest flow
aloft. A stronger upper wave will begin to move out of the desert
southwest and into the southern plains Wednesday into Thursday.
The threat for heavy rainfall will increase substantially toward
the middle to latter part of next week, leading to a more elevated
threat of flash flooding as well as severe weather.

EMERGENCY MANAGEMENT PLANNING STATEMENT...
Continue to monitor the latest forecasts, especially in areas that
are still dealing with overland flooding. Lake levels remain well
above normal and any additional heavy rain may lead to increased
river levels.

weather.gov/tulsa contains additional information.

In the hours before

Special weather statement, Jun 1, 4:09 PM CDT, 14 minutes before
Special Weather Statement
National Weather Service Tulsa OK
409 PM CDT Sat Jun 1 2019

OKZ065-066-071-012145-
Okmulgee OK-Okfuskee OK-McIntosh OK-
409 PM CDT Sat Jun 1 2019

...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL MCINTOSH...SOUTH
CENTRAL OKMULGEE AND SOUTHEASTERN OKFUSKEE COUNTIES UNTIL 445 PM
CDT...

At 408 PM CDT, a strong thunderstorm was located over Clearview,
moving southeast at 20 mph.

Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.

Locations in or near the path include...
Henryetta...                      Weleetka...
Clearview...                      Pharoah...
Bryant...

This includes Interstate 40 in Oklahoma between mile markers 223 and
238.

LAT...LON 3551 9620 3538 9582 3516 9598 3529 9598
      3529 9621 3535 9631
TIME...MOT...LOC 2108Z 300DEG 19KT 3540 9619
Special weather statement, Jun 1, 4:18 PM CDT, 5 minutes before
Special Weather Statement
National Weather Service Tulsa OK
418 PM CDT Sat Jun 1 2019

OKZ056-057-012145-
Craig OK-Nowata OK-
418 PM CDT Sat Jun 1 2019

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN CRAIG AND NORTHEASTERN
NOWATA COUNTIES UNTIL 445 PM CDT...

At 418 PM CDT, a strong thunderstorm was located 5 miles east of
Lenapah, moving east at 35 mph.

Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.

Locations in or near the path include...
Hollow...                         Pyramid Corners...
Centralia...                      Centrailia...

LAT...LON 3677 9509 3676 9561 3694 9564 3700 9532
      3700 9512
TIME...MOT...LOC 2118Z 262DEG 30KT 3686 9554

Lacy

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 1, 8:30 AM CDTRiver Flood AdvisoryTSATulsa18 hr
Jun 1, 4:09 PM CDTSpecial Weather StatementTSAOkfuskee36 min
Jun 1, 4:18 PM CDTSpecial Weather StatementTSANowata27 min
Jun 1, 5:01 PM CDTSpecial Weather StatementTSACraig, Ottawa29 min
Jun 1, 5:28 PM CDTSpecial Weather StatementTSAOttawa32 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2019Every severe thunderstorm warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.